Alert archive / Florida / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS Miami, FL

April 12, 2023Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Apr 12, 2023, 2:39 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2023, 2:39 PM EDT (18:39 UTC)
Expired
Apr 12, 2023, 7:15 PM EDT
In force
5 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 4:00 PM EDTFLASH FLOOD2 S Plantation, FLREPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED.
Apr 12, 4:15 PM EDTFLASH FLOODSawgrass Mills Mal, FLEMERGENCY MANAGER FROM SUNRISE REPORTED A VEHICLE RESCUE IN DEEP WATER IN THE PARKING LOT OF SAWGRASS MILLS MALL. RAINFALL REPORTS OF 6-7 INCHES HAVE BEEN MEASURED SO FAR TODAY.
Apr 12, 4:30 PM EDTFLOOD1 N Dania Beach, FLREPORT OF SIGNIFICANT FLOODING ON THE STREET LEADING TO THE ARRIVALS AREA AT FORT LAUDERDALE/HOLLYWOOD INTERNATIONAL AIRPORT. THE AIRPORT ISSUED A GROUND STOP. RAINFALL AMOUNTS OF 6-8 INCHES HAVE BEEN OBSERVED IN THE AREA SO FAR TODAY.
Apr 12, 5:00 PM EDTFLASH FLOOD2 Ssw Fort Lauderdale, FLVIDEO FROM BROADCAST MEDIA SHOWS THE OUTER LANES OF SR 84 IMPASSIBLE FROM DEEP WATER. RAINFALL AMOUNTS IN THE AREA OF ABOUT 8 INCHES HAVE BEEN RECEIVED SO FAR TODAY.
Apr 12, 5:17 PM EDTFLASH FLOOD1 Nne Dania Beach, FLPICTURES CONTINUE TO BE RECEIVED VIA SOCIAL MEDIA OF SEVERE FLOODING ON EAST PERIMETER ROAD AT FORT LAUDERDALE/HOLLYWOOD INTERNATIONAL AIRPORT, WITH WATER CLOSE TO THE TOPS OF CAR TIRES. UNOFFICIAL RAINFALL MEASUREMENTS OF AT LEAST 10 INCHES HAVE BEEN RECEIVED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

710 
WGUS52 KMFL 121839
FFWMFL
FLC011-086-122145-
/O.NEW.KMFL.FF.W.0004.230412T1839Z-230412T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
239 PM EDT Wed Apr 12 2023

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Broward County in southeastern Florida...
  North Central Miami-Dade County in southeastern Florida...

* Until 545 PM EDT.

* At 239 PM EDT, Doppler radar indicated 2 to 3 inches of rainfall 
  has occurred over this area during the last couple of hours from 
  the training of thunderstorms. Additional rainfall amounts of 1 to 
  3 inches are possible during the next couple of hours with the 
  training thunderstorms. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, 
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Miami Gardens, 
  Lauderhill, Weston, Lauderdale Lakes, Dania Beach, Miami Lakes, 
  Cooper City, Hialeah Gardens, Pine Island Ridge and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2622 8044 2629 8033 2603 8010 2603 8011
      2603 8012 2603 8028 2591 8028 2589 8037

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
3 follow-up statements
826 
WGUS72 KMFL 122110
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
510 PM EDT Wed Apr 12 2023

FLC011-086-122145-
/O.CON.KMFL.FF.W.0004.000000T0000Z-230412T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Miami-Dade FL-
510 PM EDT Wed Apr 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS 
AFTERNOON FOR BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES...

At 510 PM EDT, Doppler radar indicated 4 and 7 inches of rain have 
fallen from the nearly stationary thunderstorms. Additional rainfall 
amounts up to 1 inch are possible in the warned area with these 
nearly stationary thunderstorms. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, 
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Miami Gardens, 
  Lauderhill, Weston, Lauderdale Lakes, Dania Beach, Miami Lakes, 
  Cooper City, Hialeah Gardens, Pine Island Ridge and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2622 8044 2629 8033 2603 8010 2603 8011
      2603 8012 2603 8028 2591 8028 2589 8037

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
326 
WGUS52 KMFL 122117
FFWMFL
FLC011-086-122315-
/O.EXT.KMFL.FF.W.0004.000000T0000Z-230412T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
517 PM EDT Wed Apr 12 2023

The National Weather Service in Miami has extended the

* Flash Flood Warning for...
  Broward County in southeastern Florida...
  North Central Miami-Dade County in southeastern Florida...

* Until 715 PM EDT.

* At 517 PM EDT, At 516 PM EDT, Fort Lauderdale airport reported 
  that the main
  roadways entering and exiting are flooded and impassable at this 
  time. Doppler radar also indicated nearly stationary thunderstorms 
  producing heavy rain across the warned area. Between 7 and 11 inches 
  of rain have fallen from these nearly stationary thunderstorms. 
  Additional rainfall amounts of 2 to 4 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, 
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Miami Gardens, 
  Lauderhill, Weston, Lauderdale Lakes, Dania Beach, Miami Lakes, 
  Cooper City, Hialeah Gardens, Pine Island Ridge and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2622 8044 2629 8033 2603 8010 2603 8011
      2603 8012 2603 8028 2591 8028 2589 8037

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
369 
WGUS72 KMFL 122137
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
537 PM EDT Wed Apr 12 2023

FLC011-086-122315-
/O.CON.KMFL.FF.W.0004.000000T0000Z-230412T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Miami-Dade FL-
537 PM EDT Wed Apr 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS 
EVENING FOR BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES...

At 537 PM EDT, Doppler radar indicated that the thunderstorms have 
dissipated over the warning area. However, rainfall amounts of 4 and 
8 inches have fallen over this area this afternoon. This amount of 
water will take some time to drain away. Therefore, the flash flood 
warning will remain in effect until 715 PM EDT this evening.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, 
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Miami Gardens, 
  Lauderhill, Weston, Lauderdale Lakes, Dania Beach, Miami Lakes, 
  Cooper City, Hialeah Gardens, Pine Island Ridge and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2622 8044 2629 8033 2603 8010 2603 8011
      2603 8012 2603 8028 2591 8028 2589 8037

FLASH FLOOD...RADAR INDICATED

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 1:27 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 12, 1:27 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
127 PM EDT Wed Apr 12 2023

...New AVIATION...

.UPDATE...
Issued at 941 AM EDT Wed Apr 12 2023

Surface observations and GOES-16 imagery indicate that the warm
front boundary draped across the Florida Keys is beginning to gradually
lift northward over the last several hours. To the north of the
warm front boundary across our area, isentropic ascent has
resulted in light to moderate shower activity developing and
"filling in" across the majority of South Florida. The current
rainfall in addition to the impressive rainfall totals over the
last several days across portions of Miami-Dade and Broward
counties have result in saturated soils and primed antecedent
conditions. Flash Flood Guidance (FFG) demonstrates this well as
the 1 hourly FFG rainfall rates are about 1.5 to 2 inches across
Miami-Dade County. With the eventual propagation of heavier
convection across these same areas over the next several hours,
the flood threat will gradually increase over the next several
hours and remain through the afternoon hours.

On the convective side of the house, the 12z MFL upper air sounding
from earlier this morning indicates some gradual turning with
height. Given the addition of enhanced vorticity along the warm
front boundary, waterspouts could be possible offshore where
instability is more conducive. If strong convection is able to
develop overland, elevated winds in the 970-925mb layer could mix
down and result in gusty winds at the surface. The main concern
today will remain the flooding risk, with the potential of flash
flooding if heavy rainfall persists for a long duration.

No major forecast changes to discuss at this time.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 247 AM EDT Wed Apr 12 2023

An unsettled pattern will continue across South FL today into
Thursday. An upper level low will sit over the northern Gulf today
before crawling northward into the deep south states on Thursday. At
the surface, there is a weak area of low pressure north of western
Cuba, and another area of low pressure over the east-central Gulf.
This low will become the more organized system over the next 24
hours before lifting north towards the northern Gulf coast late
tonight into early Thursday. A nearly stationary boundary to our
south will start slowly lifting north today as a warm front as the
low in the Gulf gets organized, but likely won't actually reach
South FL until late tonight or early Thursday. Ahead of the warm
front, deep moisture will continue to lift north into the area, with
PWAT values over 1.6 inches in most of South FL and 1.8 inches in SE
FL around the east coast metro. This is where the focus of the
heaviest rain is expected today. Latest HREF guidance shows a wide
area of 2-5 inch mean totals from the Homestead area up through
Miami and into the Broward metro. With some instability available,
expect scattered thunderstorms to be very efficient rain-makers
with high rates, so would not be surprised to see several
locations receive over 6 inches today. With this kind of rainfall
over already saturated ground, this will present a problem for
all of the typical poor drainage locations of the east coast
metro. The Flood Watch over portions of Miami-Dade and Broward
will remain in place through 8 PM this evening. While the rain
will take most of the focus today, gradient easterly winds will
remain breezy through this evening, and any stronger thunderstorms
may contain wind gusts that approach severe limits.

The deeper moisture lifts north of the area tonight, and hi-res
models are in fairly good agreement for a break in the rainfall
overnight into early Thursday morning, but will keep chance showers
and isolated thunderstorms in along the east coast. Deeper moisture
returns across South FL during the day on Thursday as the warm front
finally starts to lift north across the area, which will result in
more scattered showers and thunderstorms, this time with the highest
PoPs around the lake region and the northern east coast metro. Will
again have to watch for some flooding issues if heavy rain falls
repeatedly over the same areas.

Rain and cloud cover today will hold high temps into the mid to
upper 70s for most, but lower 80s along the Gulf coast where the
least amount of rain is expected. Low tonight will be in the 60s
inland to lower 70s across the east coast metro. Went a bit lower
than guidance for high temps on Thursday, but should still reach the
low to mid 80s over most of the area.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 247 AM EDT Wed Apr 12 2023

The aforementioned low pressure system and associated cut-off low
will continue their track northeastward on Friday, skirting along
the edges of an upper level trough moving across the Midwest US.
The surface low will continue to drag the previously stalled
boundary northward, taking much of the moisture-rich air along
with it. Nevertheless, sufficient moisture will remain for another
afternoon of scattered showers to materialize, over northern
portions of the CWA, around lake Okeechobee and across local
Atlantic waters.

The drying trend will continue on Saturday as dry air aloft filters
into the area, which should lead to fair weather to start the
weekend and give us a break from the relentless rain. Unfortunately,
dry air will not last as another frontal boundary could approach the
area by late Sunday which will draw more Gulf moisture across the
area to end the weekend into early next week which should be our
next shot at scattered to numerous convection across eastern metro
areas Sunday and Monday afternoon. Given this is at the tail end of
the long term period, take it with a grain of salt for now as timing
can change depending on the evolution of the synoptic features to
our north.

Temperatures will continue to gradually warm into the weekend, with
high temperatures across interior South Florida possibly reaching
the upper 80s  on Friday, then the lower 90s on Saturday and Sunday.
Along the East Coast, temperatures will remain in the mid 80s
through the weekend. With another frontal boundary approaching at
the start of next week, temperatures could once again cool down
across much of South Florida.

&&

.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Wed Apr 12 2023

VCTS will remain in the forecast for the TAF sites through 00Z
with a tempo group for IFR conditions for ceiling and vis from the
showers and thunderstorms. The winds will remain easterly over the
TAF sites through 00Z before going SE after 00Z. VCSH between 00Z
and 03Z before going dry tonight for the overnight hours.

&&

.MARINE...
Issued at 247 AM EDT Wed Apr 12 2023

East to southeast winds 20-25 kts early today subside to 15-20 kts
by this evening, except for the northern Atlantic waters where
elevated winds will continue into late tonight. Atlantic seas
around 10 feet early today subside to 4-7 feet by this evening.
Gulf seas 4-7 feet this morning subside to 2-4 feet this evening.
SCA was extended through 18Z today for Lake Okeechobee, Biscayne
Bay and the Gulf waters. The SCA for the Atlantic waters runs
through 00Z this evening for the southern waters and 09Z for the
northern waters.

&&

.BEACHES...
Issued at 247 AM EDT Wed Apr 12 2023

Strong easterly flow and northeast swell will result in a
continued high risk of rips for the Atlantic beaches today. Even
though the easterly flow weakens and becomes more southeasterly on
Thursday, a lingering swell will still result in a high risk of
rips through Thursday evening.

In addition, large breaking waves in excess of 7 feet in the surf
zone will continue through early this afternoon, so a high surf
advisory remains until 2 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  72  83  72 / 100  50  60  30
West Kendall     79  68  86  69 / 100  40  50  30
Opa-Locka        79  70  85  70 / 100  50  60  40
Homestead        79  70  84  70 /  90  40  40  30
Fort Lauderdale  77  71  82  71 / 100  60  70  40
N Ft Lauderdale  77  71  82  71 / 100  60  70  40
Pembroke Pines   78  70  85  70 / 100  50  60  40
West Palm Beach  77  70  84  70 /  90  60  80  50
Boca Raton       77  71  83  70 / 100  60  70  50
Naples           82  71  85  72 /  90  50  40  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ072-074-172-173.

     High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

     High Surf Advisory until 2 PM EDT this afternoon for FLZ168-172-
     173.

AM...Small Craft Advisory until 2 PM EDT this afternoon for AMZ610-
     630.

     Small Craft Advisory until 5 AM EDT Thursday for AMZ650-670.

     Small Craft Advisory until 8 PM EDT this evening for AMZ651-671.

GM...Small Craft Advisory until 2 PM EDT this afternoon for GMZ656-
     657-676.

&&

SHORT TERM...CMF
LONG TERM....ATV
AVIATION...BNB
Hazardous weather outlook, Apr 12, 9:11 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
911 AM EDT Wed Apr 12 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
131315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
911 AM EDT Wed Apr 12 2023

...Flood Watch for Metro & Coastal Broward/Miami Dade...
...Hazardous Marine and Beach Conditions Continue Today...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

Flooding: Heavy rain is possible today, especially over the metro
areas of Broward and Miami Dade Counties. This could lead to
additional flooding especially across areas that are already
saturated from recent heavy rainfall.

Thunderstorms: Scattered thunderstorms are expected later this
morning through early evening. Some of the storms may contain
locally heavy rain and strong winds.

Waterspouts: There is the potential for a few waterspouts to develop
across the Atlantic and Gulf waters later this morning into the
afternoon hours.

Rip Currents: A high risk of rip currents will remain in place
for all East Coast beaches.

High Surf: Wave heights of 7 to 9 feet will be possible in the surf
zone across the Atlantic beaches through early this afternoon.

Marine: Elevated winds and seas will continue today, and linger
across the Atlantic waters into tonight resulting in hazardous
marine conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms remain in the forecast through Friday. Some of the
storms could contain gusty winds and locally heavy rain.

Hazardous marine conditions are possible over the Atlantic waters
into early Thursday.

Additionally, the rip current risk will remain elevated at all
Atlantic beaches through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 12, 12:52 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Miami FL
1252 PM EDT Wed Apr 12 2023

FLZ071-072-074-172-173-121715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
1252 PM EDT Wed Apr 12 2023

...A strong thunderstorm will impact portions of southern Broward
County through 115 PM EDT...

At 1252 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Park, or over Hollywood, moving northwest at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Margate, Hallandale, Miami
Gardens, Lauderhill, Weston, Coconut Creek, North Miami Beach,
Oakland Park, North Lauderdale, Aventura and Lauderdale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2593 8022 2616 8044 2624 8013 2595 8008
TIME...MOT...LOC 1652Z 152DEG 15KT 2600 8018

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Local storm report, Apr 12, 1:16 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
116 PM EDT WED APR 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            AVENTURA                25.96N 80.14W
04/12/2023                   MIAMI-DADE         FL   LAW ENFORCEMENT

            FLOODING ON NE 191ST ST REQUIRED ROAD
            CLOSURE.

&&
Special weather statement, Apr 12, 1:42 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
142 PM EDT Wed Apr 12 2023

FLZ073-075-174-121815-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
142 PM EDT Wed Apr 12 2023

...A gusty shower will impact portions of southern Mainland Monroe
and central Miami-Dade Counties through 215 PM EDT...

At 142 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a landspout near Mahogany
Hammock, or 15 miles north of Flamingo, moving northeast at 15 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Pa-Hay-Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2534 8087 2536 8091 2547 8089 2543 8079
TIME...MOT...LOC 1742Z 206DEG 11KT 2537 8088

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MFL
Local storm report, Apr 12, 1:54 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT WED APR 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            HALLANDALE              25.99N 80.14W
04/12/2023                   BROWARD            FL   COUNTY OFFICIAL

            NE 12TH AVE ROAD IS CLOSED TO FLOODING IN
            HALLANDALE BEACH, FL.

&&

BNB
Local storm report, Apr 12, 2:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT WED APR 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLOOD            2 WNW MIAMI LAKES       25.92N 80.34W
04/12/2023                   MIAMI-DADE         FL   PUBLIC

            STREET FLOODING AT NW 87TH AND NW 154 STREET
            IN MIAMI LAKES, FL.

&&

BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:40 AM EDTSpecial Marine WarningMFL35 min
Apr 12, 12:00 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Apr 12, 12:16 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Apr 12, 12:32 PM EDTSpecial Marine WarningMFL43 min
Apr 12, 12:52 PM EDTSpecial Weather StatementMFLBroward23 min
Apr 12, 1:13 PM EDTFlash Flood WarningMFLBroward, Miami-Dade6 hr
Apr 12, 1:30 PM EDTSpecial Marine WarningMFL30 min
Apr 12, 1:42 PM EDTSpecial Weather StatementMFLMonroe33 min
Apr 12, 1:47 PM EDTSpecial Marine WarningMFL28 min
Apr 12, 2:30 PM EDTSpecial Marine WarningMFL30 min
Apr 12, 2:56 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade34 min
Apr 12, 2:59 PM EDTSpecial Marine WarningMFL31 min
Apr 12, 3:04 PM EDTTornado WarningMFLBroward, Miami-Dade41 min
Apr 12, 3:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Apr 12, 3:29 PM EDTSpecial Marine WarningMFL31 min
Apr 12, 3:35 PM EDTTornado WarningMFLBroward25 min
Apr 12, 3:36 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Apr 12, 3:37 PM EDTFlash Flood Warning EmergencyConsiderable damage threatMFLBroward10 hr
Apr 12, 3:49 PM EDTSpecial Marine WarningMFL41 min
Apr 12, 3:49 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Apr 12, 4:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Apr 12, 4:03 PM EDTSpecial Marine WarningMFL42 min
Apr 12, 4:14 PM EDTSevere Thunderstorm WarningMFLBroward31 min
Apr 12, 4:20 PM EDTTornado WarningMFLBroward25 min
Apr 12, 4:23 PM EDTSpecial Marine WarningMFL67 min
Apr 12, 4:33 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Apr 12, 4:38 PM EDTAreal Flood AdvisoryMFLMiami-Dade7 min
Apr 12, 4:45 PM EDTFlash Flood WarningMFLMiami-Dade85 min
Apr 12, 4:45 PM EDTSpecial Marine WarningMFL60 min
Apr 12, 5:27 PM EDTSpecial Marine WarningMFL48 min
Apr 12, 5:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade75 min
Apr 12, 5:53 PM EDTSpecial Marine WarningMFL52 min
Apr 12, 6:12 PM EDTSpecial Marine WarningMFL48 min
Apr 12, 6:14 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Apr 12, 6:21 PM EDTFlash Flood Warning Considerable damage threatMFLBroward3 hr
Apr 12, 6:34 PM EDTSpecial Marine WarningMFL41 min
Apr 12, 7:01 PM EDTSpecial Marine WarningMFL59 min

Nearby

Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.